Format

Send to

Choose Destination
Headache. 2007 Feb;47(2):266-9.

The serotonin syndrome, triptans, and the potential for drug-drug interactions.

Author information

1
Department of Neurology, College of Medicine, University of Vermont, Burlington, VT, USA.

Abstract

The serotonin syndrome is an acute adverse reaction to medications that enhance serotonergic activity. The severity of cases ranges from mild to fatal. Recently, the U.S. Food and Drug Administration issued an alert that the risk of developing serotonin syndrome may be increased by the concomitant administration of triptan medications with certain other medications. However, a review of published data does not allow an accurate assessment of such risks related to triptans. We conclude that it is currently unclear whether administration of triptans with other serotonergic medications increases the risk of serotonin syndrome.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center